Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 3, NWS Hanford, CA

February 28, 2012

NWS Hanford, CA issued this winter storm warning at Feb 28, 2012, 1:24 PM PST. It took effect at Feb 29, 2012, 2:00 AM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2012, 1:24 PM PST (21:24 UTC)
In effect from
Feb 29, 2012, 2:00 AM PST
Expired
Mar 1, 2012, 2:53 AM PST
In force
25 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WWUS46 KHNX 282124
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
124 PM PST TUE FEB 28 2012

CAZ096-290600-
/O.NEW.KHNX.WS.W.0003.120229T1000Z-120301T1000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
124 PM PST TUE FEB 28 2012

...WINTER STORM WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 2 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT FROM
2 AM WEDNESDAY TO 2 AM PST THURSDAY FOR THE SOUTHERN SIERRA NEVADA
FROM YOSEMITE TO KINGS CANYON.

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: 2 AM WEDNESDAY TO 2 AM THURSDAY PST.

* LOCATIONS INCLUDE: SHAVER LAKE...YOSEMITE VALLEY

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 60
  MPH...SOUTHWEST 50 TO 70 MPH WITH GUSTS TO AROUND 110 MPH OVER
  HIGHER ELEVATIONS.

* IMPACTS: HIGH IMPACT AREA WILL BE THE YOSEMITE VALLEY FLOOR.
  ACCUMULATING SNOWFALL WILL MAKE TRAVEL VERY DIFFICULT IN THE
  PARK. ROADS LEADING INTO AND OUT OF TH YOSEMITE NATIONAL PARK
  WILL BE DANGEROUS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-290600-
/O.NEW.KHNX.WW.Y.0006.120229T1000Z-120301T1000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
124 PM PST TUE FEB 28 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 2 AM
PST THURSDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 3000 FEET FOR SNOW...WHICH IS IN EFFECT
FROM 2 AM WEDNESDAY TO 2 AM PST THURSDAY FOR THE MARIPOSA MADERA
AND FRESNO COUNTY FOOTHILLS.

* SNOW ACCUMULATIONS: 4-6 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: 2 AM WEDNESDAY TO 2 AM THURSDAY PST.

* LOCATIONS INCLUDE: OAKHURST...AHWAHNEE...JERSYDALE

* IMPACTS: TRAVEL ALONG HIGHWAYS 41...168...180 AND 140 ABOVE 3000
  FEET WILL BE DIFFICULT AND DANGEROUS. ROAD CLOSURES ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

BARLOW

WEATHER.GOV/HANFORD
6 follow-up statements
879 
WWUS46 KHNX 290525
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
925 PM PST TUE FEB 28 2012

CAZ096-291330-
/O.CON.KHNX.WS.W.0003.120229T1000Z-120301T1000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
925 PM PST TUE FEB 28 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
2 AM PST THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO
2 AM PST THURSDAY FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
KINGS CANYON. 

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: 2 AM WEDNESDAY TO 2 AM THURSDAY PST.

* LOCATIONS INCLUDE: SHAVER LAKE...YOSEMITE VALLEY.

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 60 MPH...
  SOUTHWEST 50 TO 70 MPH WITH GUSTS TO AROUND 110 MPH OVER
  HIGHER ELEVATIONS.

* IMPACTS: HIGH IMPACT AREA WILL BE THE YOSEMITE VALLEY FLOOR.
  ACCUMULATING SNOWFALL WILL MAKE TRAVEL VERY DIFFICULT IN THE
  PARK. ROADS LEADING INTO AND OUT OF YOSEMITE NATIONAL PARK WILL
  BE DANGEROUS. CARRY CHAINS AND BE PREPARED FOR ROAD CLOSURES OR
  DELAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-291330-
/O.CON.KHNX.WW.Y.0006.120229T1000Z-120301T1000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
925 PM PST TUE FEB 28 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY
TO 2 AM PST THURSDAY ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM
2 AM WEDNESDAY TO 2 AM PST THURSDAY FOR THE MARIPOSA...MADERA AND
FRESNO COUNTY FOOTHILLS.

* SNOW ACCUMULATIONS: 4-6 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: 2 AM WEDNESDAY TO 2 AM THURSDAY PST.

* LOCATIONS INCLUDE: THE HIGHER FOOTHILLS ABOVE MARIPOSA AND
  OAKHURST. 

* IMPACTS: TRAVEL ALONG HIGHWAYS 41...168...180 AND 140 ABOVE
  3000 FEET WILL BE DIFFICULT AND DANGEROUS. ROAD CLOSURES ARE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
896 
WWUS46 KHNX 291316
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
516 AM PST WED FEB 29 2012

CAZ096-292230-
/O.CON.KHNX.WS.W.0003.000000T0000Z-120301T1000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
516 AM PST WED FEB 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY
FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. 

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: HEAVIER SNOW SHOWERS BEGINNING LATER THIS MORNING AND
  CONTINUING THROUGH 2 AM PST THURSDAY.

* LOCATIONS INCLUDE: SHAVER LAKE...YOSEMITE NATIONAL PARK.

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 60 MPH...
  SOUTHWEST 50 TO 70 MPH WITH GUSTS TO AROUND 110 MPH OVER HIGHER
  ELEVATIONS.

* IMPACTS: HIGH IMPACT AREA WILL BE THE YOSEMITE VALLEY FLOOR. 
  ACCUMULATING SNOWFALL WILL MAKE TRAVEL VERY DIFFICULT IN THE 
  PARK. ROADS LEADING INTO AND OUT OF YOSEMITE NATIONAL PARK 
  WILL BE DANGEROUS. CARRY CHAINS AND BE PREPARED FOR ROAD 
  CLOSURES OR DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-292230-
/O.CON.KHNX.WW.Y.0006.000000T0000Z-120301T1000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
516 AM PST WED FEB 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
2 AM PST THURSDAY FOR THE MARIPOSA MADERA AND FRESNO COUNTY
FOOTHILLS. 

* SNOW ACCUMULATIONS: 4-6 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: HEAVIER SNOW SHOWERS BEGINNING LATER THIS MORNING
  AND CONTINUING THROUGH 2 AM PST THURSDAY.

* LOCATIONS INCLUDE: THE HIGHER FOOTHILLS ABOVE MARIPOSA AND 
  OAKHURST.

* IMPACTS: TRAVEL ALONG HIGHWAYS 41...168...180 AND 140 ABOVE 
  3000 FEET WILL BE DIFFICULT AND DANGEROUS. ROAD CLOSURES ARE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
ICE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

JEB

WEATHER.GOV/HANFORD
110 
WWUS46 KHNX 292215
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
215 PM PST WED FEB 29 2012

CAZ096-010600-
/O.CON.KHNX.WS.W.0003.000000T0000Z-120301T1000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
215 PM PST WED FEB 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY
FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. 

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: HEAVIER SNOW SHOWERS WILL CONTINUE THROUGH 2 AM PST
  THURSDAY.

* LOCATIONS INCLUDE: SHAVER LAKE...YOSEMITE VALLEY.

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 60 MPH.
  SOUTHWEST WINDS 50 TO 70 MPH WITH GUSTS TO AROUND 110 MPH OVER
  HIGHER ELEVATIONS.

* IMPACTS: HIGH IMPACT AREA WILL BE THE YOSEMITE VALLEY FLOOR. 
  ACCUMULATING SNOWFALL WILL MAKE TRAVEL VERY DIFFICULT IN THE 
  PARK. ROADS LEADING INTO AND OUT OF YOSEMITE NATIONAL PARK 
  WILL BE DANGEROUS. CARRY CHAINS AND BE PREPARED FOR ROAD 
  CLOSURES OR DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-010600-
/O.CON.KHNX.WW.Y.0006.000000T0000Z-120301T1000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
215 PM PST WED FEB 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
2 AM PST THURSDAY FOR THE MARIPOSA...MADERA AND FRESNO COUNTY
FOOTHILLS.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: HEAVIER SNOW SHOWERS BEGINNING LATER THIS MORNING AND 
  CONTINUING THROUGH 2 AM PST THURSDAY.

* LOCATIONS INCLUDE: THE HIGHER FOOTHILLS ABOVE MARIPOSA AND 
  OAKHURST.

* IMPACTS: TRAVEL ALONG HIGHWAYS 41...168...180 AND 140 ABOVE 
  3000 FEET WILL BE DIFFICULT AND DANGEROUS. ROAD CLOSURES ARE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
ICE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
135 
WWUS46 KHNX 292219 CCA
WSWHNX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE HANFORD CA
218 PM PST WED FEB 29 2012

CAZ096-010615-
/O.CON.KHNX.WS.W.0003.000000T0000Z-120301T1000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
218 PM PST WED FEB 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 AM PST THURSDAY
FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. 

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: HEAVIER SNOW SHOWERS WILL CONTINUE THROUGH 2 AM PST
  THURSDAY.

* LOCATIONS INCLUDE: SHAVER LAKE...YOSEMITE VALLEY.

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 60 MPH.
  SOUTHWEST WINDS 50 TO 70 MPH WITH GUSTS TO AROUND 110 MPH OVER
  HIGHER ELEVATIONS.

* IMPACTS: HIGH IMPACT AREA WILL BE THE YOSEMITE VALLEY FLOOR. 
  ACCUMULATING SNOWFALL WILL MAKE TRAVEL VERY DIFFICULT IN THE 
  PARK. ROADS LEADING INTO AND OUT OF YOSEMITE NATIONAL PARK 
  WILL BE DANGEROUS. CARRY CHAINS AND BE PREPARED FOR ROAD 
  CLOSURES OR DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-010615-
/O.COR.KHNX.WW.Y.0006.000000T0000Z-120301T1000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
218 PM PST WED FEB 29 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST
THURSDAY ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
2 AM PST THURSDAY FOR THE MARIPOSA...MADERA AND FRESNO COUNTY
FOOTHILLS.

* SNOW ACCUMULATIONS: 4 TO 6 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: HEAVIER SNOW SHOWERS WILL CONTINUE THROUGH 2 AM PST
  THURSDAY.

* LOCATIONS INCLUDE: THE HIGHER FOOTHILLS ABOVE MARIPOSA AND 
  OAKHURST.

* IMPACTS: TRAVEL ALONG HIGHWAYS 41...168...180 AND 140 ABOVE 
  3000 FEET WILL BE DIFFICULT AND DANGEROUS. ROAD CLOSURES ARE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
ICE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
761 
WWUS46 KHNX 010400
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
800 PM PST WED FEB 29 2012

CAZ096-011200-
/O.EXT.KHNX.WS.W.0003.000000T0000Z-120302T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
800 PM PST WED FEB 29 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THURSDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY
FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. 

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 1 TO 2 FEET.

* TIMING: SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY AFTERNOON
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: SHAVER LAKE...YOSEMITE VALLEY.

* WINDS: SOUTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 60 MPH. 
  SOUTHWEST WINDS 50 TO 70 MPH WITH GUSTS TO AROUND 110 MPH 
  OVER HIGHER ELEVATIONS.

* IMPACTS: HIGH IMPACT AREA WILL BE THE YOSEMITE VALLEY FLOOR. 
  ACCUMULATING SNOWFALL WILL MAKE TRAVEL VERY DIFFICULT IN THE 
  PARK. ROADS LEADING INTO AND OUT OF YOSEMITE NATIONAL PARK 
  WILL BE DANGEROUS. CARRY CHAINS AND BE PREPARED FOR ROAD 
  CLOSURES OR DELAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

CAZ093-011200-
/O.EXT.KHNX.WW.Y.0006.000000T0000Z-120302T0000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
800 PM PST WED FEB 29 2012

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY
ABOVE 3000 FEET...

THE WINTER WEATHER ADVISORY ABOVE 3000 FEET IS NOW IN EFFECT
UNTIL 4 PM PST THURSDAY FOR THE MARIPOSA...MADERA AND FRESNO
COUNTY FOOTHILLS.

* SNOW ACCUMULATIONS: TOTAL ACCUMULATIONS OF 4 TO 6 INCHES.

* ELEVATION: ABOVE 3000 FEET.

* TIMING: SNOW SHOWERS WILL CONTINUE THROUGH THURSDAY AFTERNOON
  BEFORE DIMINISHING.

* LOCATIONS INCLUDE: THE HIGHER FOOTHILLS ABOVE MARIPOSA AND 
  OAKHURST.

* IMPACTS: TRAVEL ALONG HIGHWAYS 41...168...180 AND 140 ABOVE 
  3000 FEET WILL BE DIFFICULT AND DANGEROUS. ROAD CLOSURES ARE 
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
ICE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

SANGER

WEATHER.GOV/HANFORD
931 
WWUS46 KHNX 011053
WSWHNX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
253 AM PST THU MAR 1 2012


CAZ096-011200-
/O.CAN.KHNX.WS.W.0003.000000T0000Z-120302T0000Z/
SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON-
253 AM PST THU MAR 1 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER
STORM WARNING FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO
KINGS CANYON. 

SNOWFALL HAS TAPERED OFF SIGNIFICANTLY OVERNIGHT. WHILE THERE WILL
STILL BE SCATTERED SNOW SHOWERS THROUGH THE DAY...ONLY LOCALIZED
ACCUMULATIONS OF AN INCH OR TWO ARE EXPECTED.

$$

CAZ093-011200-
/O.CAN.KHNX.WW.Y.0006.000000T0000Z-120302T0000Z/
MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-
253 AM PST THU MAR 1 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WINTER
WEATHER ADVISORY FOR THE MARIPOSA MADERA AND FRESNO COUNTY
FOOTHILLS.

THE THREAT OF FURTHER ACCUMULATIONS BELOW 4000 FEET HAS
DIMINISHED. HOWEVER...THE MAY STILL BE A FEW RAIN AND SNOW SHOWERS
TODAY. ANY PERSISTENT SNOW SHOWERS COULD PRODUCE AN INCH OF SNOW.

$$

BINGHAM

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 10:37 AM PST, 2 hours 47 minutes earlier.

Area forecast discussion, Feb 28, 10:37 AM PST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
1037 AM PST TUE FEB 28 2012

.SYNOPSIS...
A BRIEF DRY SPELL TODAY WHILE TEMPERATURES REMAIN ON THE COOL SIDE.
ANOTHER SYSTEM IS FORECAST TO ARRIVE WEDNESDAY BRINGING WITH IT THE
NEXT CHANCE OF PRECIPITATION FOR THE REGION AND WINDY CONDITIONS.

&&

.DISCUSSION...

FOCUSING ON UPCOMING SYSTEM AS NEW GUIDANCE IS CONSIDERABLY WETTER
AND FASTER THAN PREVIOUS THINKING. WILL BE NOT MAKING ANY CHANGES
AT THIS TIME AS MODELS ARE STILL COMING IN. CURRENT FORECAST FOR
TODAY LOOKS ON TRACK AND WILL KEEP AS IS.

UPPER TROUGH HAS KICKED EAST AND WEAK SHORT WAVE RIDGING IN PLACE
FOR TODAY IN ADVANCE OF APPROACHING SYSTEM. TIMING ON THE NEXT
SYSTEM IS FASTER AND IS NOW LOOKING WETTER BASED ON THE NAM AND
GFS. THE 00Z ECMWF IS ALSO PAINTING PLENTY OF QPF MAINLY ACROSS
YOSEMITE. SREF QPF MODEL PLUMES ARE INDICATING AROUND A THIRD OF
AN INCH OF RAIN ACROSS THE NRN SJV TO LESS THAN A TENTH OF AN INCH
NEAR BFL. WILL SEE WHAT NEW ECMWF SHOWS BEFORE GOING TO PRESS WITH
ANY NON ROUTINE PRODUCTS. UNSETTLED CONDITIONS THROUGH THURSDAY AS
MOIST ONSHORE FLOW WITH WEAK PERTURBATIONS MOVING INLAND WILL KEEP
SHOWERS AROUND ON THURSDAY.

UPPER RIDGE RETURNS FOR THE WEEKEND AND A POSSIBLE FOG SCENARIO
MAY SET UP...DEPENDING ON HOW MUCH MOISTURE GETS INTO THE SOIL.
HOWEVER...THE SUN IS BECOMING STRONGER NOW AND FOG IS BECOMING
LESS OF A THREAT AS WE MOVE INTO MARCH. SO WHATEVER DEVELOPS WILL
BURN OFF BY MID MORNING.

EXTENDED IS VERY UNCERTAIN AT THIS TIME WITH VERY LOW CONFIDENCE
FOR EARLY NEXT WEEK. THE GFS AND 00Z ECMWF ARE AT ODDS ATTM AND
WILL PUNT FOR NOW WITH CONTINUED DRY CONDITIONS.

&&

.AVIATION...
LOCAL MVFR CEILINGS ALONG THE WEST SLOPES OF THE SIERRA AND THE
NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS THROUGH 20Z WEDNESDAY
WITH IMPROVEMENT TO VFR THEREAFTER. AREAS OF MVFR CEILINGS AND
VISIBILITIES IN PRECIPITATION IN THE SIERRA NEAR YOSEMITE FROM 12Z
TO 18Z WEDNESDAY. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS
THE CENTRAL CALIFORNIA INTERIOR THROUGH 18Z WEDNESDAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...JDB
AVN/FW...BEAN
SYNOPSIS...PJ

WEATHER.GOV/HANFORD
Hazardous weather outlook, Feb 28, 3:54 AM PST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
354 AM PST TUE FEB 28 2012

CAZ095-291200-
KERN COUNTY MOUNTAINS-
354 AM PST TUE FEB 28 2012

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4AM PST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

CAZ098-099-291200-
INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT-
354 AM PST TUE FEB 28 2012

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4AM PST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

ANDERSEN

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 1:24 PM PSTWinter Weather AdvisoryHNX37 hr
Feb 28, 1:39 PM PSTWind AdvisoryHNX56 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.